Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Phoenix, AZ

March 1, 2014Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 1, 2014, 2:32 PM MST for Maricopa County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2014, 2:32 PM MST (21:32 UTC)
Expired
Mar 1, 2014, 3:00 PM MST
In force
28 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 106 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS55 KPSR 012132
SVRPSR
AZC013-012200-
/O.NEW.KPSR.SV.W.0002.140301T2132Z-140301T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
232 PM MST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 300 PM MST

* AT 230 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PALO VERDE NUCLEAR GENERATION STATION...OR 11 MILES SOUTH OF
  TONOPAH...AND MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINTERSBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3366 11268 3346 11250 3321 11297 3334 11312
TIME...MOT...LOC 2132Z 247DEG 20KT 3334 11291

$$

HV
2 follow-up statements
646 
WWUS55 KPSR 012145
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT MAR 1 2014

AZC013-012200-
/O.CON.KPSR.SV.W.0002.000000T0000Z-140301T2200Z/
MARICOPA AZ-
245 PM MST SAT MAR 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR WEST CENTRAL MARICOPA COUNTY...

AT 236 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PALO VERDE NUCLEAR GENERATION STATION...
OR 11 MILES SOUTH OF TONOPAH...MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINTERSBURG AND NEARBY PORTIONS OF INTERSTATE 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3366 11268 3346 11250 3321 11297 3334 11312
TIME...MOT...LOC 2142Z 247DEG 20KT 3336 11285

$$

HV
846 
WWUS55 KPSR 012203
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
303 PM MST SAT MAR 1 2014

AZC013-012209-
/O.EXP.KPSR.SV.W.0002.000000T0000Z-140301T2200Z/
MARICOPA AZ-
303 PM MST SAT MAR 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA COUNTY
WILL EXPIRE AT 300 PM MST...
 
THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AREA NEAR 
TONOPAH AND THE PALO VERDE NUCLEAR POWER STATION WAS ALLOWED TO 
EXPIRE. STRONG STORMS HAVE DIMINISHED IN INTENSITY.  

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THE 
REMAINDER OF THE AFTERNOON AND EARLY EVENING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3366 11268 3346 11250 3321 11297 3334 11312
TIME...MOT...LOC 2159Z 247DEG 20KT 3340 11275

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:08 AM MST, 4 hours 24 minutes earlier.

Area forecast discussion, Mar 1, 10:08 AM MST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1008 AM MST SAT MAR 1 2014

.SYNOPSIS...
A WELL DEFINED PACIFIC STORM SYSTEM WILL SLOWLY MOVE THROUGH THE
AREA TODAY...BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE
PHOENIX AREA. CONDITIONS WILL DRY OUT FROM WEST TO EAST THIS EVENING
WITH NEARLY EVERYONE DRYING OUT COMPLETELY BY SUNDAY AFTERNOON. DRY
WEATHER IS EXPECTED NEXT WEEK ALONG WITH A RETURN TO ABOVE NORMAL
TEMPERATURES.

&&

.DISCUSSION...
NOT MUCH CHANGE IN FORECAST THINKING AT THIS POINT...AS WE REMAIN
UNDER THE WETTER INFLUENCE OF A STRONG UPPER LEVEL LOW THAT
CONTINUES TO SPIN OFF THE CALIFORNIA COAST THIS MORNING. MANY
LOCATIONS ACROSS SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH-CENTRAL
ARIZONA HAVE SEEN PERIODS OF RAINFALL OVER THE PAST 24 HOURS OR
SO...AN AVERAGE OF 0.25IN TO 0.75IN FOR MANY LOWER DESERT ELEVATION
SITES ACROSS OUR CWA...AND JUST OVER 1.0IN FOR OUR HIGHER MOUNTAIN
SITES IN JTNP IN CALIFORNIA...AND ALSO GLOBE IN ARIZONA.

THE PATTERN WILL CONTINUE TODAY...BUT MORE SO OVER OUR ARIZONA
ZONES/LOCATIONS EAST OF THE LOWER COLORADO RIVER VALLEY...AS A
PRECIPITABLE WATER AXIS IN EXCESS OF 1.0IN REMAINS POSITIONED OVER
SOUTH-CENTRAL ARIZONA ALONG WITH 850-700MB WINDS AROUND 60-65KTS.
MANY LOCATION ACROSS MARICOPA COUNTY...INCLUDING THE GREAT PHOENIX
METROPOLITAN HAVE EXCELLENT CHANCES TO PICK UP AN ADDITIONAL QUARTER
TO ONE HALF INCH MORE RAIN BEFORE THE DAY IS THROUGH....AND HIGHER
TERRAIN AREAS TO THE EAST NEAR GLOBE AND ROOSEVELT...MAYBE UP TO ONE
MORE INCH.

REGIONAL RADAR MOSAIC CONTINUES TO SHOW STORMS FORMING OVER PORTIONS
OF MARICOPA COUNTY AND SOUTHERN GILA COUNTY...SOME OF THE MORE
INTENSE CELLS HAVE PRODUCED CLOSE TO 0.30IN IN A 15 MINUTE PERIOD
BEFORE QUICKLY MOVING OFF TO THE NORTHEAST. THIS RATE IS NOT A BIG
CONCERN UNLESS THE STORMS SLOW DOWN AND/OR BEGIN TRAINING OVER THE
SAME AREA...SO WE WILL BE MONITORING FOR ANY LOCALIZED PONDING OR
FLOODING OF ROADWAYS.

THE HI-RES WRFS/NAM 4KM NEST CONTINUE TO HAVE THE BEST HANDLE ON HOW
CONVECTION AND SHOWERS WILL EVOLVE IN THE SHORT TERM. ANTICIPATING
THAT ONCE THE 500MB COLD CORE MOVES OVERHEAD BETWEEN 18Z AND 00Z...
STORMS WILL BLOSSOM AGAIN ACROSS THE LOWER DESERTS AS MID LEVEL
LAPSE RATES STEEPEN DRAMATICALLY. SOUTHEAST CALIFORNIA WILL LOSE
THEIR DEEPEST MOISTURE LATER THIS MORNING...SO POPS ACROSS THAT AREA
WILL BE LESS THAN THAT OVER THE GREATER PHOENIX AREA AND POINT EAST.

THE TROUGH AXIS PASSES OVERHEAD AROUND 06Z TONIGHT AND CONDITIONS
SHOULD BEGIN DRYING OUT AS EARLY AS SUNDAY MORNING. FOR THE VAST
MAJORITY OF THE LOWER DESERTS...SUNDAY MAY END UP TURNING OUT TO BE
A PRETTY NICE DAY WITH GRADUALLY CLEARING SKIES BY EARLY AFTERNOON.
SOUTHERN GILA COUNTY WILL LIKELY SEE SHOWERS HANG ON THE
LONGEST...BUT EVEN THEY MAY END UP CLEARING OUT SOONER THAN LATER.
POPS WERE ADJUSTED SLIGHTLY DOWNWARD ACROSS THE BOARD SUNDAY MORNING
THROUGH SUNDAY AFTERNOON.

AFTER THAT...ZONAL FLOW WILL ESTABLISH ITSELF ON MONDAY FOLLOWED BY
WEAK MID-WEEK RIDGING. LOOK FOR TEMPERATURES TO SLOWLY RESPOND BACK
TO NORMAL BY MID WEEK AND ABOVE NORMAL BY THE END OF THE WEEK. THERE
IS SOME SUGGESTION OF A TROUGH MOVING THROUGH THE FOUR CORNERS LATE
IN THE WEEK /FRIDAY OR SATURDAY/ BUT PRECIP POTENTIAL LOOKS MINIMAL
GIVEN THE SOURCE REGION OF THE TROUGH. COULD BRING SOME BREEZINESS
AND SLIGHTLY COOLER TEMPS BUT THAT LOOKS TO BE ABOUT IT.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
LOWER LEVEL MOISTURE AND SCATTERED SHOWERS ASSOCIATED WITH A PASSING
FRONTAL ZONE HAS CAUSED CIGS TO LOWER TO 4-6 KFT MSL IN THE VICINITY
OF THE SHOWERS...BRIEFLY LOWER IN SOME SPOTS. HOWEVER...CLOUD BASES
ARE HIGHLY VARIABLE BETWEEN SHOWERS...ABOVE 6 KFT MSL OVER SOUTHEAST
METRO PHOENIX AS OF 13Z. FLUCTUATING CIGS WITH PASSING SHOWERS IS
ANTICIPATED TO CONTINUE THROUGH 16Z BEFORE SHOWERS TEMPORARILY
DECREASE. ANTICIPATE RENEWED DEVELOPMENT THIS AFTERNOON AS THE UPPER
LOW GETS CLOSER. ISOLATED T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW
AT ANY GIVEN SPOT TO REFLECT IN THE TAFS. ANTICIPATE SCATTERED
SHOWERS TO CONTINUE INTO THE EVENING BEFORE TRAILING OFF OVERNIGHT.
SOUTHWEST WINDS WILL PREVAIL WITH OCCASIONAL GUSTS TO 20 KTS.
STRONGER SHOWERS COULD PRODUCE 25+ KTS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SHOWERS ARE STRUGGLING TO MAKE IT OVER THE COASTAL MOUNTAINS TO THE
WEST. HRRR MODEL INDICATES ISOLATED SHOWER DEVELOPMENT AFTER 14Z
INCREASING TO SCATTERED COVERAGE AFTER 20Z AND THIS IS REFLECTED IN
THE TAFS. ISOLATED T-STORMS POSSIBLE BUT CONFIDENCE TOO LOW AT ANY
GIVEN SPOT TO REFLECT IN THE TAFS. ANTICIPATE SCATTERED SHOWERS TO
CONTINUE INTO THE EVENING BEFORE TRAILING OFF OVERNIGHT. LIGHT AND
VARIABLE SURFACE WINDS WILL BECOME SOUTHWEST BY MIDDAY WITH
OCCASIONAL GUSTS TO 20 KTS. STRONGER SHOWERS COULD PRODUCE 25+ KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
HIGH PRESSURE BUILDS BACK INTO THE REGION MONDAY THROUGH WEDNESDAY
FOR A WARMING TREND ALONG WITH LESS WIND. HUMIDITIES WILL DECREASE
THOUGH OVERNIGHT RECOVERY WILL REMAIN GOOD. MODELS INDICATE HIGH
PRESSURE WEAKENING THURSDAY AND FRIDAY BUT HIGH TEMPERATURES WILL
STILL BE WELL ABOVE NORMAL. NORTHERLY BREEZINESS IS ANTICIPATED
FRIDAY...MAINLY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA...BUT NO STRONG WIND EVENTS ARE ANTICIPATED THROUGH THE
PERIOD.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Mar 1, 4:02 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
402 AM MST SAT MAR 1 2014

AZZ022>024-027-028-021400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
402 AM MST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ030>033-021400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
402 AM MST SAT MAR 1 2014 /302 AM PST SAT MAR 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER SHOWERS OR STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO AROUND 50 MPH. IN ADDITION...THE HEAVIER
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
PONDING OF WATER ALONG WITH MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. SHOWERS AND STORMS SHOULD TAPER OFF LATE THIS
AFTERNOON OR THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Mar 1, 12:25 PM MST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HEAVY RAIN       1 NE ANTHEM             33.86N 112.12W
03/01/2014  M0.54 INCH       MARICOPA           AZ   TRAINED SPOTTER

            OCCURRED IN THE LAST 30 MINUTES AND 0.91 IN. SINCE LAST
            NIGHT.

&&

EVENT NUMBER PSR1400003

PSR
Special weather statement, Mar 1, 12:35 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1235 PM MST SAT MAR 1 2014

AZZ023-024-028-012015-
PINAL AZ-MARICOPA AZ-
1235 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1231 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TEMPE MARKETPLACE...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SALT RIVER INDIAN COMMUNITY...MESA...FALCON FIELD AIRPORT... EAST
   MESA AND SUPERSTITION SPRINGS MALL...GRANITE REEF DAM AND
   FOUNTAIN HILLS...USERY MOUNTAIN PARK...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3366 11167 3343 11155 3333 11193 3350 11200
TIME...MOT...LOC 1935Z 245DEG 21KT 3345 11187

MEYERS
Local storm report, Mar 1, 1:26 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
126 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     2 NNE MESA              33.44N 111.73W
03/01/2014                   MARICOPA           AZ   TRAINED SPOTTER

            TREES DOWN ON MCKELLIPS BETWEEN GREENFIELD AND HIGLEY
            RD. 0.25 MI. SW OF FALCON FIELD.

&&

EVENT NUMBER PSR1400004

PSR
Local storm report, Mar 1, 1:50 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
150 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND DMG     1 SSE MESA RIVERVIEW MA 33.42N 111.86W
03/01/2014                   MARICOPA           AZ   PUBLIC

            ROOF SHINGLES FLYING.

&&

EVENT NUMBER PSR1400005

PSR
Local storm report, Mar 1, 1:53 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST SAT MAR 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     1 SSE MESA RIVERVIEW MA 33.42N 111.86W
03/01/2014                   MARICOPA           AZ   PUBLIC

            ROOF SHINGLES FLYING.

&&

CORRECTED EVENT TIME

EVENT NUMBER PSR1400005

PSR
Special weather statement, Mar 1, 2:21 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST SAT MAR 1 2014

AZZ021>024-026-027-012200-
LA PAZ AZ-YUMA AZ-MARICOPA AZ-
221 PM MST SAT MAR 1 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHEASTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 300 PM MST

AT 212 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS RAPIDLY DEVELOPING IN WESTERN MARICOPA AND SOUTHEAST
LA PAZ COUNTIES...INCLUDING PARTS OF THE FAR WESTERN AND
NORTHWESTERN PORTIONS OF THE GREATER PHOENIX AREA.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...TOLLESON...
EL MIRAGE...WICKENBURG...TONOPAH...PEORIA...AND THE PALO VERDE
NUCLEAR POWER PLANT.

THUNDERSTORMS WERE MOVING TOWARD THE NORTHEAST AT 20 TO 30 MPH...
AND ARE STRONG ENOUGH TO PRODUCE 40 TO 50 MPH WIND GUSTS AND HAIL.

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3403 11195 3309 11240 3332 11370 3401 11308
      3401 11274 3389 11228 3392 11224 3395 11225
      3398 11220 3405 11216
TIME...MOT...LOC 2116Z 226DEG 8KT 3363 11250

HV

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:59 AM MSTAreal Flood AdvisoryPSRPinal2 hr
Mar 1, 11:48 AM MSTAreal Flood AdvisoryPSRMaricopa117 min
Mar 1, 12:22 PM MSTAreal Flood AdvisoryPSRMaricopa113 min
Mar 1, 12:35 PM MSTSpecial Weather StatementPSR40 min
Mar 1, 12:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Mar 1, 2:21 PM MSTSpecial Weather StatementPSRMaricopa39 min
Mar 1, 3:43 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal2 hr
Mar 1, 3:56 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Mar 1, 4:16 PM MSTSpecial Weather StatementPSR44 min
Mar 1, 4:28 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa32 min
Mar 1, 4:59 PM MSTFlash Flood WarningPSRMaricopa2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.